Quadratic interpolation and Rayleigh-Ritz methods for bifurcation coefficients

W. M. Greenlee, L. Hermi

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


In this article we study the estimation of bifurcation coefficients in nonlinear branching problems by means of Rayleigh-Ritz approximation to the eigenvectors of the corresponding linearized problem. It is essential that the approximations converge in a norm of sufficient strength to render the nonlinearities continuous. Quadratic interpolation between Hilbert spaces is used to seek sharp rate of convergence results for bifurcation coefficients. Examples from ordinary and partial differential problems are presented.

Original languageEnglish (US)
Pages (from-to)2987-3019
Number of pages33
JournalSIAM Journal on Mathematical Analysis
Issue number6
StatePublished - 2010


  • Bifurcation
  • Eigenfunction approximation
  • Eigenvalue asymptotics
  • Fractional Rayleigh-RitzConvergence rates
  • Harmonic Ritz
  • Nonlinear rotating string
  • Quadratic interpolation

ASJC Scopus subject areas

  • Analysis
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Quadratic interpolation and Rayleigh-Ritz methods for bifurcation coefficients'. Together they form a unique fingerprint.

Cite this